Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 31, NWS Tulsa, OK

November 5, 1994Crawford County, Sebastian County, Arkansas; LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 5, 1994, 1:32 AM CST for Crawford County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 1994, 1:32 AM CST (07:32 UTC)
Expired
Nov 5, 1994, 7:30 AM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 050734 RRA
FFWTUL
ARC033-131-OKC079-051330-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
132 AM CST SAT NOV 5 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  730 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHWEST ARKANSAS
 
   ...CRAWFORD COUNTY
 
IN WEST CENTRAL ARKANSAS
 
   ...SEBASTIAN COUNTY
 
 
IN SOUTHEAST OKLAHOMA
 
   ...LE FLORE COUNTY
 
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE WARNED AREA
AND OCCASSIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE
REMAINDER OF THE NIGHT. THE GROUND IS ALREADY SATURATED FROM RECENT
RAINS WITH SEVERAL RIVERS APPROACHING BANKFULL.
 
THIS ADDITIONAL RAIN WILL LIKELY CAUSE FLOODING PROBLEMS DURING THE
REMAINDER OF THE NIGHT AND EARLY MORNING. THE MAIN THREAT FOR FLOODING W
LLIKELY BE NEAR DRAINAGE DITCHES AND CREEK BASINS.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOV`E TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 8:52 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 4, 8:52 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST FRI NOV 4 1994

00Z UA ANALYS INDCTS H8 JET HAS MOVD SEWD OVR XTRM SERN CORNER OF EOK
AND BEST MOISTR FEED SHUD BE EAST OF EOK FOR THE REST OF THE NGT.  02Z
SFC ANALYS SHOWS OUTFLO BNDRY HAS ALSO MOVD SEWD INTO XTRM SERN OK SO
PRIMARY FOCUS FOR CONVCTN SHUD BE SOUTH OF EOK.  SATL PICS SHOW STG UPR
SYS MOVG EAST WITH NEW ETA SHOWING VORT CENTER TRACKING JUST SOUTH OF
RED RVR.  ALTHO HVYST CONVCTN WL BE IN SERN OK...WL NOT CHG FFA AREA
TNGT AS CONSDBL OVRNNG RAINFALL AREA XPCTD WELL NORTH OF BNDRY AS UPR
SYS MOVS CLOSER OVRNGT.

WL MAKE ONLY MINOR CHGS ON UPDATE AFT LOOKING AT 03Z SFC OBS.

..11..

.TUL...FLASH FLOOD WATCH TONIGHT FOR ZONES 56>58 AND 60>77.

In the hours before

Local storm report, Nov 4, 9:19 PM CST, 4 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST FRI NOV 4 1994

...REPORT FROM FRIDAY MORNING NOV 4 1994...

TIME (CST)     COUNTY/STATE     EVENT

1000 AM        CRAWFORD/AR     28-30 FT GARNAGE TOTALLY DESTROYED AND
                               SEVERAL SHEDS BLOWN OVER. DAMAGE OCCURRED
                               NEAR TOWN OF GRAPHIC (15 MILES NORTHEAST
                               OF VAN BUREN)
Local storm report, Nov 4, 9:20 PM CST, 4 hours 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST FRI NOV 4 1994

...REPORT FROM FRIDAY MORNING NOV 4 1994...

TIME (CST)     COUNTY/STATE     EVENT

1000 AM        CRAWFORD/AR     28-30 FT GARAGE TOTALLY DESTROYED AND
                               SEVERAL SHEDS BLOWN OVER. DAMAGE OCCURRED
                               NEAR TOWN OF GRAPHIC (15 MILES NORTHEAST
                               OF VAN BUREN)

Nearby

Flash Flood Warnings in Arkansas, 1994Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.